Autoimmune Hepatitis and Prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Crone2003
New Member


Date Joined Aug 2009
Total Posts : 12
   Posted 8/22/2009 9:10 PM (GMT -7)   
How do you manage to take the prednisone. I'm taking 40mg a day and I feel like a basket case. My feet, legs and face are swollen. I'm on hydrocholorcyde (sp) for a diuretic and that doesn't seem to do anything for the swelling. I am constantly in tears. Between 2 & 3 every afternoon I feel like I'm going through withdrawals. I shake, I feel weak and have a hard time maintaining my balance - always feeling like I'm going to fall into a wall or something, my mental clarity is off. I take Ativan for the mood swings but they only help for about a half hour. The doctor says he cannot reduce my dosage yet but I don't know how much longer I can take these mood swings. And, to top it all off my glucose readings are off the charts. We can't seem to get those regulated because of the prednisone either.
Crone2003


itsme
Regular Member


Date Joined Mar 2007
Total Posts : 44
   Posted 8/23/2009 8:17 AM (GMT -7)   

Yes, it stinks. I had exactly the same thing happen to me.  The pred shot my blood sugar very high.  Watch everything you eat, and drink plenty of water.

It's not easy but you have to tell yourself it will get better once you start weaning from the pred.  I did it. So can you.

Rhonda

 

Post Edited (itsme) : 8/23/2009 9:20:19 AM (GMT-6)


Crone2003
New Member


Date Joined Aug 2009
Total Posts : 12
   Posted 8/23/2009 1:22 PM (GMT -7)   
I can fast and still have my blood sugars go through the roof. Thank you very much for the advice. It feels good to know that I'm not alone in this and that this is somewhat normal.
Crone2003

Post Edited (Crone2003) : 8/23/2009 2:28:37 PM (GMT-6)


cj7
Regular Member


Date Joined Jul 2009
Total Posts : 26
   Posted 8/23/2009 4:07 PM (GMT -7)   
Yes it does stink!!! I am in the same boat with pred and BS. But you still have to keep yourself calm and patient. I know because I have been on pred for 16 years. It has brought my childhood Asthma back. I also have OA, hypo-thyroid, I was actually dx 16 years ago with AIM. Most people respond to the meds for AIM, well I didn't and now the diabetes. But I still keep up the hope and not saying I don't have bad days and cry all day. It happens, your mental stabiliity is so out of focus and the depression can take you down. But the best you can do for yourself is eat right, exercise when you have the energy. And most important keep your mind as busy as you can. Also a good support team rather it be family, church, friends that is up to you. But it helps keep me together. Your BS will be effected fasting just as much as eating to much or the wrong things. Work with a nutrionist it will help me. Example I did not know eating banana's and strawberries together is not good. They do not digest well together. Many tricks.

Hope things get better and sometimes I have to listen to my own advise when I am down.
Take care and get informed from your doctor. Your are paying those bills and you need to get answers. Read all you can and make a list of questions for your doctor.



cj7

Crone2003
New Member


Date Joined Aug 2009
Total Posts : 12
   Posted 8/24/2009 3:04 AM (GMT -7)   
so do you experience the difficulty walking too? The swelling? I'm on a diueretic and it doesn't do any thing for me. My feet, ankles, face and stomach are swollen. I feel like I'm a drug addict - going through withdrawals around 2pm every day, shaking, jittery, moody, slurred speech. Is this too normal?
Crone2003

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:14 AM (GMT -7)
There are a total of 2,733,416 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
238 Guest(s), 6 Registered Member(s) are currently online.  Details
sheepguy, tickbite666, Andrina, fightUC, trumpet123, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer